Alert archive / Maine / Frost Advisories in 2011
Frost Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at May 30, 2011, 6:49 PM EDT for Aroostook County, Somerset County, Maine. It took effect at May 31, 2011, 3:00 AM EDT. It was in force for 52 min.
The area
The counties it named.
The facts
- Issued
- May 30, 2011, 6:49 PM EDT (22:49 UTC)
- In effect from
- May 31, 2011, 3:00 AM EDT
- Expired
- May 31, 2011, 3:52 AM EDT
- In force
- 52 min
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 10.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1445 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931 WWUS71 KCAR 302249 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 649 PM EDT MON MAY 30 2011 MEZ001-003-311100- /O.NEW.KCAR.FR.Y.0002.110531T0700Z-110531T1100Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 649 PM EDT MON MAY 30 2011 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM EDT TUESDAY. THIS ADVISORY IS MOSTLY FOR THE ALLAGASH AND WESTERN SAINT JOHN RIVER VALLEYS OF NORTHWEST AROOSTOOK AND NORTHERN SOMERSET COUNTIES. * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...EARLY...PRE SUNRISE MORNING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ VJN
1 follow-up statement
115 WWUS71 KCAR 310752 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 352 AM EDT TUE MAY 31 2011 MEZ001-003-310900- /O.CAN.KCAR.FR.Y.0002.000000T0000Z-110531T1100Z/ NORTHWEST AROOSTOOK-NORTHERN SOMERSET- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT 352 AM EDT TUE MAY 31 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at May 30, 3:12 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, May 30, 3:12 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 312 PM EDT MON MAY 30 2011 .SYNOPSIS... HIGH PRESSURE WILL BUILD ACROSS THE REGION TONIGHT. THE HIGH WILL MOVE EAST ON TUESDAY. A STRONG COLD FRONT WILL CROSS THE AREA ON LATER WEDNESDAY. && .NEAR TERM /THROUGH TUESDAY/... HIGH PRESSURE WILL BUILD ACROSS FROM THE NORTHWEST TONIGHT AND MOVE EAST ON TUESDAY. EXPECT MAINLY CLEAR SKIES TONIGHT WITH DIMINISHING WINDS. LOWS TONIGHT WILL GENERALLY BE IN THE LOWER 40S NORTH AND EVEN A FEW UPPER 30S IN THE NORMALLY COLDER NORTHERN AREAS. ELSEWHERE...LOWS WILL RANGE FROM THE MID TO UPPER 40S ACROSS THE REMAINDER OF THE REGION. EXPECT A CONTINUATION OF DRY WEATHER ON TUESDAY WITH INCREASING HIGH CLOUD DURING THE AFTERNOON. HIGH TEMPERATURES ON TUESDAY WILL RANGE FROM THE LOW TO MID 70S ACROSS THE REGION EXCEPT ALONG THE COAST WHERE TEMPERATURES WILL BE JUST A BIT COOLER. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... A WARM FRONT WILL BRING CLOUDINESS AND CAP LOWS ON TUESDAY NIGHT. WILL GO ABOVE MOS DUE TO CLOUDINESS...ESPECIALLY IN THE NORTH. THE FOCUS ON WEDNESDAY WILL BE A COLD FRONT MOVING OUT OF QUEBEC AND INTO MAINE DURING THE AFTERNOON. THE STATE WILL BE IN THE WARM SECTOR WITH A STRONG THERMAL RIDGE AT H850. WINDS TURNING SW DURING THE MORNING ARE LIKELY TO BREAK LOW LEVEL INVERSIONS BY AFTERNOON...EXCEPT NEAR THE COAST. WITH TEMPERATURES REACHING IN EXCESS OF 80F AND DEWPOINTS INTO THE MID-UPPER 60S AHEAD OF THE FRONT...EXPECT A GOOD DEAL OF INSTABILITY. H300 CHARTS SHOW DIFFLUENCE ALOFT WITH SLIGHT COOLING ALOFT AS A SHORTWAVE AT H500 APPROACHES. THE CURRENT SPC OUTLOOK PLACES THE FORECAST AREA IN A SLIGHT RISK AREA. THE KEYS WILL BE THE TIMING OF THE FRONT AND WHETHER THERE WILL ENOUGH LIFT TO BREAK THE CAP. MOISTURE LOOKS RATHER LIMITED ABOVE H700. IF TEMPERATURES CAN REACH THE MID-UPPER 80S AHEAD OF THE FRONT...SEVERE WEATHER WILL BE A PROBLEM. BULK SHEAR IS STRONG. WINDS UP TO 50 KT ARE EXPECTED BETWEEN H850 AND H700 AND MAY MIX DOWN IN STRONGER CELLS. HAVE ADDED SMALL HAIL AND GUSTY WINDS FOR MOST AREAS WEDNESDAY AFTERNOON EXCEPT HANCOCK AND WASHINGTON COUNTIES WHERE THE MARINE INFLUENCE IS EXPECTED TO DIMINISH STORMS FORMING ALONG THE FRONT. THE STRONGEST LIFT IS EXPECTED TO MOVE INTO THE ALLAGASH EARLY AFTERNOON. BY LATE AFTERNOON...THE BEST POTENTIAL MAY SHIFT TOWARDS SOUTHERN PISCATAQUIS AND SOUTHWESTERN PENOBSCOT COUNTIES. TEMPERATURES WILL BE SLOW TO DECREASE WEDNESDAY EVENING AS THE COLDER AIR PUSHES IN AFTER MIDNIGHT...BRINGING LOWS IN THE LOW 50S IN THE SJV AND ALLAGASH...BUT MOSTLY UPPER 50S ELSEWHERE. COLD AIR ADVECTION WILL CONTINUE THROUGH THURSDAY WITH A MARKEDLY COLDER...WINDY AND CLOUDY DAY EXPECTED. NORTHWEST WINDS WILL GUST IN EXCESS OF 25 MPH WITH HIGHS IN THE UPPER 50S FOR THE ALLAGASH...AND ONLY IN THE UPPER 60S DOWN EAST. SOME SHOWERS WILL OCCUR...MOSTLY IN THE NORTH. LIFT DOES NOT APPEAR SUFFICIENT FOR ANY THUNDERSTORMS AT THIS TIME. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... THE EXTENDED FORECAST IS SHOWING MOSTLY DRY AND COOLER THAN NORMAL CONDITIONS INTO NEXT MONDAY. HIGHS WILL GENERALLY BE IN THE UPPER 60S TO LOW 70S. FROST IS A THREAT FOR AROOSTOOK COUNTY EARLY SATURDAY MORNING WITH LOWS IN THE UPPER 30S. TEMPERATURES WILL BE IN THE UPPER 30S FRIDAY MORNING...BUT DID NOT ADD FROST TO THE FORECAST AS WINDS AND CLOUDS ARE EXPECTED TO INHIBIT FROST AS OF NOW. A WEAK FRONT ARRIVES SATURDAY NIGHT INTO SUNDAY...BUT MOVES INTO A RIDGE AND DOESN'T LOOK LIKE MUCH...IF ANY...RAIN WILL OCCUR. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... NEAR TERM: VFR THROUGH TUESDAY. SHORT TERM: VFR...EXCEPT MVFR CIGS WEDNESDAY MORNING. THUNDERSTORMS...POSSIBLY WITH LARGE HAIL AND STRONG WINDS ARE A THREAT LATER WEDNESDAY AS A COLD FRONT MOVES THROUGH. MVFR MAY OCCUR IN LIGHT RAINSHOWERS FOR FVE...CAR AND PQI THURSDAY. && .MARINE... NEAR TERM: WINDS/SEAS WILL REMAIN BELOW SCA LEVELS THROUGH TUESDAY. SHORT TERM: SCA EXPECTED FOR WEDNESDAY...ENDING WEDNESDAY EVENING. SEA FOG MAY DEVELOP DURING WEDNESDAY AND LAST INTO WEDNESDAY EVENING. THE REMAINDER OF THE PERIOD LOOKS UNEVENTFUL. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...DUDA SHORT TERM...MCW LONG TERM...MCW AVIATION...DUDA MARINE...DUDA/MCW
Hazardous weather outlook, May 30, 2:53 AM EDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 253 AM EDT MON MAY 30 2011 MEZ001>006-010-011-015>017-029>032-310700- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 253 AM EDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-310700- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 253 AM EDT MON MAY 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.